Wisconsin, 2013Winter Storm in Wisconsin, March 4 to 5, 2013
March 4 to 5, 2013 · NWS MPX · 5 events in 5 counties and zones
A large storm system began to organize across the northern Rockies Sunday night, March 3rd. A band of light snow developed ahead of this system across western Minnesota, and moved east across the state Sunday night.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large storm system began to organize across the northern Rockies Sunday night, March 3rd. A band of light snow developed ahead of this system across western Minnesota, and moved east across the state Sunday night. Much drier air across the western Great Lakes kept most of the snowfall very light or non-measurable across far eastern Minnesota until sunrise as the atmosphere moistened up. The continued dry air to the east eventually caused the light snow to dissipate across western Wisconsin, and then turn over to flurries by the afternoon. By the late afternoon, and into the evening of Monday, March 4th, the storm system became more organized, and moved southeast across the eastern Dakotas. This allowed for bands of moderate snowfall to develop across eastern Minnesota and western Wisconsin. The snow tapered off Tuesday afternoon March 5th, but as the storm wound down, a band of 6 to 10 inches of snow fell across far west central Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 4, 5:51 AM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Mar 4, 5:51 AM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 AM CST MON MAR 4 2013
.AVIATION... /12Z TAF ISSUANCE/
CEILINGS DETERIORATING TO IFR FOR KSTC AND KMSP THROUGH 13Z AND
KRNH BY 14Z AS THE LEADING EDGE OF THE SNOW BAND MOVES IN. IT MAY
TAKE UNTIL EARLY THIS AFTERNOON FOR THE LOWER CONDITIONS TO REACH
KEAU WHERE A DEEP LAYER OF DRY AIR EXISTS BELOW 10K FEET. THE
WORST OF THE SNOW FOR TODAY IS EAST OF KAXN AND KRWF WITH
IMPROVEMENT IN VSBY EXPECTED. ALTHOUGH CEILINGS AT THESE TWO SITES
WILL FLUCTUATE ABOVE AND BELOW 010 FOR A TIME THIS MORNING...
BELIEVE CIGS BELOW 010 WILL BE THE RULE FOR THE AFTERNOON AND
NIGHT. THERE IS ALSO SOME CHANCE FOR LIGHT FREEZING DRIZZLE TODAY
IN THE WAKE OF THE SNOW BAND AT THE MN TAF SITES. CONFIDENCE ON
TIMING NOT HIGH ENOUGH TO INCLUDE IN THE TAFS. THE MAIN STORM
SYSTEM WILL DROP SOUTHWARD ACROSS MN TONIGHT. THIS WILL BRING A
RESURGENCE IN THE SNOWFALL...ESPECIALLY ACROSS EASTERN MN AND
WESTERN WI. MODERATE TO LOCALLY HEAVY SNOW LIKELY FOR MUCH OF THE
NIGHT AND TUESDAY MORNING FOR KMSP...KRNH AND KEAU. EAST WINDS 10
TO 20 KNOTS TONIGHT BACKING TO A MORE NORTHERLY DIRECTION FOR TUESDAY.
KMSP...A BAND OF WAA SNOW WILL MOVE THROUGH THIS MORNING WITH IFR
CIGS AND VSBYS NEAR 1SM. SNOWFALL ACCUMULATION FROM 12Z-18Z NEAR
2 INCHES. IMPROVING VSBY THIS AFTERNOON AS THE SNOW WANES A BIT
WITH CEILINGS DRIFTING ABOVE AND BELOW 010. THE SNOW WILL RETURN
WITH A VENGEANCE TONIGHT AS A LOW PRESSURE SYSTEM DROPS SOUTH
ACROSS MN. MODERATE TO HEAVY SNOW IS LIKELY DURING THE OVERNIGHT
HOURS WITH A GRADUAL DIMINISHING TREND TUESDAY MORNING. SNOWFALL
ACCUMULATION OVERNIGHT AND TUESDAY MORNING AROUND 7 INCHES. GUSTY
ESE WINDS TODAY FROM 15 TO 25 KNOTS BACKING TO THE NORTHEAST AT 10
KNOTS BY TUESDAY MORNING AND N 15 KNOTS FOR TUESDAY AFTERNOON.
/OUTLOOK FOR KMSP/
TUE NGT...MVFR CIGS/FLURRIES. WIND N 10 KTS.
WED...VFR. WIND LGT AND VRB.
THU...VFR. WIND SE 10-15 KTS.
&&
.DISCUSSION... /ISSUED 442 AM CST MON MAR 4 2013/
LATE SEASON WINTER STORM WILL SPREAD A SWATH OF 6 TO 10 INCHES OF
SNOW ACROSS THE REGION...WITH THE BULK OF THE PRECIP OCCURRING
MONDAY NIGHT INTO TUESDAY MORNING. COOLER WEATHER WILL FOLLOW FOR
THE MIDDLE OF THE WEEK WITH A FEW SUBZERO READINGS POSSIBLE
WEDNESDAY MORNING ACROSS WESTERN MINNESOTA...AND SINGLE DIGITS IN
WESTERN WISCONSIN THURSDAY MORNING. THE COLD WEATHER WILL BE SHORT
LIVED AS SOUTHWEST FLOW BRINGS MORE SEASONABLE TEMPERATURES FOR THE
WEEKEND...AND A CHANCE FOR RAIN OR SNOW.
TODAY THROUGH TUESDAY...EARLY MORNING WATER VAPOR IMAGERY TOGETHER
WITH RAP40 500MB HEIGHTS AND WINDS SHOWED A COMPACT VORTICITY
MAXIMUM ACROSS THE MT/ND BORDER. THE 1001MB SURFACE LOW WAS
LOCATED IN EAST CENTRAL NORTH DAKOTA. AN AREA OF SNOW EXTENDED
SOUTHEAST FROM THE SURFACE LOW ACROSS MINNESOTA INTO EASTERN IOWA
AND WESTERN ILLINOIS ALONG THE H850 WARM AIR ADVECTION AS SEEN IN
THE SPC MESOANALYSIS. LOCAL SHORTRANGE MODELS...INCLUDING THE HOP-
WRF...SHOW THIS BAND GRADUALLY DIMINISHING TO VERY LIGHT SNOW
AND POSSIBLE FREEZING DRIZZLE THIS AFTERNOON AS IT MAKES ITS WAY
NORTHEASTWARD AND ENCOUNTERS THE DRY LOW LEVEL AIR. THIS MAY GIVE
THE FALSE NOTION THAT THE WINTER STORM WARNING WAS A BUST...BUT DO
NOT BE FOOLED. A CLOSER LOOK AT THE NORTH AMERICAN WATER VAPOR
IMAGERY REVEALS A DRY AREA UPSTREAM FROM THE SHORTWAVE ALONG THE
BRITISH COLUMBIA COAST. THIS DENOTES THE HIGH POTENTIAL VORTICITY
OF THE STRATOSPHERIC AIR ASSOCIATED WITH AN UPPER LEVEL FRONT AND
JET STREAK. OVER THE NEXT 24 HOURS THIS HIGH PV RESERVOIR WILL
FEED INTO THE SHORTWAVE...CAUSING IT TO BECOME MORE AMPLIFIED AND
TAKE ON A NEGATIVE TILT. THE UPPER LEVEL DYNAMICS OF THIS
WAVE...EVIDENT BY THE TREMENDOUS QVECT CONVERGENCE...WILL LEAD TO
AN AREA OF UPWARD VERTICAL MOTION CENTERED WITHIN THE H500/600MB
LAYER ON THE NORTHERN EDGE OF THE H500MB LOW TRACK. AS THE
MOVES/DEVELOPS SOUTHEAST...A PROLONGED AREA OF MODERATE SNOW WILL
FALL ALONG THE MN/WI BORDER MONDAY NIGHT. DESPITE THE FACT THAT
THE SURFACE LOW WILL FILL 10MB OVER THE NEXT 24 HOURS! A
PRONOUNCED TROWEL WILL DEVELOP WHICH WILL ONLY ENHANCE THE
SNOWFALL POTENTIAL LATE MONDAY EVENING THROUGH TUESDAY MORNING.
MODELS HAVE COME IN TO BETTER AGREEMENT THAT A 10IN SWATH OF
SNOWFALL APPEARS LIKELY FROM JUST EAST OF ST CLOUD...THROUGH THE
TWIN CITIES METRO AREA...DOWN TOWARDS LA CROSSE WI...SO HAVE
EXPANDED THE WINTER STORM WARNING EASTWARD TO INCLUDE ALL THE
WISCONSIN COUNTIES IN THE MPX FORECAST AREA. NAM BUFR SOUNDINGS
SHOW NORTHWEST MIXED LAYER WINDS OF MID 20S...WITH GUSTS NEAR
30KTS ATOP THE LAYER ON TUESDAY AFTERNOON ACROSS WESTERN
MINNESOTA. THEREFORE HAVE INCLUDED BLOWING SNOW ALONG THE
MINNESOTA RIVER VALLEY. THE LIGHT SNOW WILL TAPER OFF TO FLURRIES
BY TUESDAY AFTERNOON...WITH CLEARING SKIES TUESDAY EVENING. AS
HIGH PRESSURE BUILDS ACROSS THE REGION...EXPECT GOOD RADIATIONAL
COOLING AND THEREFORE DROPPED TUESDAY NIGHT TEMPS BELOW GUIDANCE.
WEDNESDAY THROUGH SUNDAY...THE DEPARTING WINTER STORM WILL PHASE
WITH THE SOUTHERN STREAM AND CURL NORTHWARD ALONG THE ATLANTIC
COAST AS ANOTHER NOREASTER BRINGING HEAVY SNOW TO THE NEW ENGLAND
AREA. OUT WEST A DEEP TROUGH WILL DEVELOP LEADING TO RIDGING
ACROSS THE CENTRAL CONUS WITH THE NORTHERN STREAM LIFTING INTO
SOUTHERN CANADA. SOUTHWEST FLOW WILL BRING WARMER TEMPS ACROSS THE
REGION BY THE END OF THE WORK WEEK. THE WESTERN TROUGH WILL
EVENTUALLY EJECT A SHORTWAVE OUT FROM THE DESERT SOUTHWEST TOWARDS
THE GREAT PLAINS...WHICH COULD BRING A CHANCE OF RAIN OR SNOW FOR
THE WEEKEND. HOWEVER...CONFIDENCE IS LOW IN THE MODELS ABILITY TO
HANDLE THIS FEATURE...SO HAVE KEPT ONLY 20/30POPS ACROSS THE
SOUTHEAST.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL 6 PM CST TUESDAY FOR ANOKA-BENTON-
CARVER-CHISAGO-DAKOTA-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-LE SUEUR-MILLE LACS-MORRISON-RAMSEY-RICE-SCOTT-
SHERBURNE-STEELE-WASECA-WASHINGTON-WRIGHT.
WINTER STORM WARNING UNTIL NOON CST TUESDAY FOR BLUE EARTH-BROWN-
CHIPPEWA-DOUGLAS-FARIBAULT-KANDIYOHI-MARTIN-MCLEOD-MEEKER-
NICOLLET-POPE-RENVILLE-SIBLEY-STEARNS-STEVENS-SWIFT-TODD-
WATONWAN.
WINTER WEATHER ADVISORY UNTIL NOON CST TUESDAY FOR LAC QUI PARLE-
REDWOOD-YELLOW MEDICINE.
WI...WINTER STORM WARNING UNTIL 6 PM CST TUESDAY FOR DUNN-PEPIN-
PIERCE-POLK-ST. CROIX.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY
FOR BARRON-CHIPPEWA-EAU CLAIRE-RUSK.
&&
RAH/JRBHazardous weather outlook, Mar 4, 4:55 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 AM CST MON MAR 4 2013
MNZ047-048-054>058-064>067-073>076-082>085-091>093-051100-
STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
455 AM CST MON MAR 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF LIGHT SNOW AND PATCHY FREEZING DRIZZLE ARE EXPECTED
TODAY...WITH HEAVIER SNOW DEVELOPING TONIGHT. SNOWFALL TOTALS OF 4
TO 7 INCHES ARE POSSIBLE... BUT LITTLE OR NO ICE ACCUMULATION IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NORTHWEST WINDS OF 20 MPH...WITH GUSTS NEAR 30 MPH WILL CAUSE
AREAS OF BLOWING SNOW ON TUESDAY...ESPECIALLY ALONG THE MINNESOTA
RIVER VALLEY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
MNZ041>045-049>053-059>063-068>070-077-078-WIZ014>016-023>028-
051100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-
ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-
SCOTT-DAKOTA-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
455 AM CST MON MAR 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF LIGHT SNOW AND PATCHY FREEZING DRIZZLE IS EXPECTED
TODAY...WITH HEAVIER SNOW DEVELOPING TONIGHT AND LASTING THROUGH
TUESDAY. SNOWFALL TOTALS OF 7 TO 11 INCHES ARE POSSIBLE BY TUESDAY
AFTERNOON. LITTLE OR NO ICE ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW WILL LINGER INTO TUESDAY AFTERNOON. STORM TOTALS WILL RANGE
FROM 7 TO 11 INCHES.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
JRB
In the hours before
Local storm report, Mar 4, 9:36 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
936 AM CST MON MAR 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM SNOW 1 WSW ST JAMES 43.98N 94.64W
03/04/2013 E2.5 INCH WATONWAN MN TRAINED SPOTTER
0158 AM SNOW OLIVIA 44.78N 95.00W
03/04/2013 M2.5 INCH RENVILLE MN LAW ENFORCEMENT
0201 AM SNOW GRANITE FALLS 44.81N 95.54W
03/04/2013 E1.0 INCH CHIPPEWA MN LAW ENFORCEMENT
0201 AM SNOW BENSON 45.32N 95.61W
03/04/2013 E0.5 INCH SWIFT MN LAW ENFORCEMENT
0201 AM SNOW MONTEVIDEO 44.95N 95.72W
03/04/2013 E0.5 INCH CHIPPEWA MN LAW ENFORCEMENT
0201 AM SNOW WILLMAR 45.12N 95.05W
03/04/2013 E1.0 INCH KANDIYOHI MN LAW ENFORCEMENT
0214 AM SNOW REDWOOD FALLS 44.54N 95.11W
03/04/2013 E2.5 INCH REDWOOD MN LAW ENFORCEMENT
0215 AM SNOW NEW ULM 44.31N 94.46W
03/04/2013 E2.0 INCH BROWN MN LAW ENFORCEMENT
0219 AM SNOW FAIRMONT 43.64N 94.46W
03/04/2013 E3.5 INCH MARTIN MN LAW ENFORCEMENT
0224 AM SNOW WELLS 43.74N 93.73W
03/04/2013 E1.0 INCH FARIBAULT MN LAW ENFORCEMENT
0224 AM SNOW BLUE EARTH 43.64N 94.10W
03/04/2013 E3.0 INCH FARIBAULT MN LAW ENFORCEMENT
0400 AM SNOW 1 WSW ST JAMES 43.98N 94.64W
03/04/2013 M4.0 INCH WATONWAN MN TRAINED SPOTTER
0438 AM SNOW MANKATO 44.17N 93.99W
03/04/2013 M3.0 INCH BLUE EARTH MN TRAINED SPOTTER
0600 AM SNOW CHASKA 44.82N 93.61W
03/04/2013 M1.0 INCH CARVER MN CO-OP OBSERVER
0600 AM SNOW 3 SW CARLOS 45.94N 95.34W
03/04/2013 M2.0 INCH DOUGLAS MN CO-OP OBSERVER
0600 AM SNOW LONG PRAIRIE 45.98N 94.86W
03/04/2013 M0.5 INCH TODD MN CO-OP OBSERVER
0600 AM SNOW 1 NE REDWOOD FALLS 44.55N 95.10W
03/04/2013 M4.0 INCH REDWOOD MN CO-OP OBSERVER
0600 AM SNOW KIMBALL 45.31N 94.30W
03/04/2013 M0.8 INCH STEARNS MN CO-OP OBSERVER
0600 AM SNOW FAIRMONT 43.64N 94.46W
03/04/2013 M4.0 INCH MARTIN MN CO-OP OBSERVER
0600 AM SNOW 3 SE NEW ULM 44.28N 94.42W
03/04/2013 M2.6 INCH BROWN MN CO-OP OBSERVER
0600 AM SNOW 4 E MANKATO 44.17N 93.91W
03/04/2013 M2.1 INCH BLUE EARTH MN CO-OP OBSERVER
0631 AM SNOW SACRED HEART 44.78N 95.35W
03/04/2013 M3.7 INCH RENVILLE MN TRAINED SPOTTER
0658 AM SNOW MADELIA 44.05N 94.42W
03/04/2013 E2.9 INCH WATONWAN MN TRAINED SPOTTER
0700 AM SNOW 1 SSW MONTGOMERY 44.43N 93.59W
03/04/2013 M1.5 INCH LE SUEUR MN COCORAHS
0741 AM SNOW HAMBURG 44.73N 93.96W
03/04/2013 M1.3 INCH CARVER MN CO-OP OBSERVER
0741 AM SNOW 1 E ST CLOUD 45.55N 94.15W
03/04/2013 M1.6 INCH STEARNS MN COCORAHS
SCSU
0741 AM SNOW 1 NNE FARIBAULT 44.31N 93.27W
03/04/2013 M2.0 INCH RICE MN CO-OP OBSERVER
0800 AM SNOW 2 ENE MORRIS 45.59N 95.87W
03/04/2013 M1.7 INCH STEVENS MN CO-OP OBSERVER
0800 AM SNOW 1 WSW DARWIN 45.09N 94.42W
03/04/2013 M2.4 INCH MEEKER MN COCORAHS
0800 AM SNOW WILLMAR 45.12N 95.05W
03/04/2013 M1.0 INCH KANDIYOHI MN COCORAHS
0800 AM SNOW 2 NNW SPRINGFIELD 44.26N 94.99W
03/04/2013 M3.0 INCH BROWN MN COCORAHS
0800 AM SNOW 2 W PRIOR LAKE 44.73N 93.47W
03/04/2013 M1.0 INCH SCOTT MN COCORAHS
0800 AM SNOW 2 W PRIOR LAKE 44.73N 93.47W
03/04/2013 M1.0 INCH SCOTT MN COCORAHS
0800 AM SNOW 1 ESE MILROY 44.41N 95.54W
03/04/2013 M1.2 INCH REDWOOD MN COCORAHS
0800 AM SNOW ELLENDALE 43.87N 93.30W
03/04/2013 M2.0 INCH STEELE MN COCORAHS
0800 AM SNOW 1 W CARVER 44.76N 93.65W
03/04/2013 M1.1 INCH CARVER MN COCORAHS
0800 AM SNOW 9 NNE BIRD ISLAND 44.89N 94.82W
03/04/2013 M2.5 INCH RENVILLE MN COCORAHS
0800 AM SNOW 3 SE ALBERT LEA 43.62N 93.32W
03/04/2013 M1.5 INCH FREEBORN MN CO-OP OBSERVER
0800 AM SNOW 2 NW CHASKA 44.84N 93.63W
03/04/2013 M1.0 INCH CARVER MN CO-OP OBSERVER
0800 AM SNOW WANAMINGO 44.31N 92.79W
03/04/2013 M4.0 INCH GOODHUE MN CO-OP OBSERVER
0900 AM SNOW WACONIA 44.85N 93.79W
03/04/2013 M1.8 INCH CARVER MN NWS EMPLOYEE
0926 AM SNOW 1 S CLEAR LAKE 45.43N 94.00W
03/04/2013 M1.5 INCH SHERBURNE MN TRAINED SPOTTER
READING TAKEN AT REST STOP ON INTERSTATE 494.
&&
AJZLocal storm report, Mar 4, 9:50 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
950 AM CST MON MAR 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM SNOW ALBERT LEA 43.66N 93.37W
03/04/2013 M2.0 INCH FREEBORN MN PUBLIC
REPORT RELAYED BY LOCAL MEDIA.
&&
AJZLocal storm report, Mar 4, 10:22 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1022 AM CST MON MAR 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM SNOW SPRINGFIELD 44.24N 94.98W
03/04/2013 M3.5 INCH BROWN MN TRAINED SPOTTER
OBSERVER MEASURED 0.15 INCHES OF MOISTURE FROM THIS
AMOUNT.
&&
AJZLocal storm report, Mar 4, 10:36 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1036 AM CST MON MAR 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM SNOW LITTLE FALLS 45.98N 94.36W
03/04/2013 M1.4 INCH MORRISON MN COCORAHS
&&
AJZLocal storm report, Mar 4, 10:39 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 AM CST MON MAR 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW MONTGOMERY 44.44N 93.58W
03/04/2013 M1.9 INCH LE SUEUR MN TRAINED SPOTTER
LIQUID EQUIVALENT OF 0.19 INCHES.
&&
AJZLocal storm report, Mar 4, 11:22 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1122 AM CST MON MAR 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW EDEN PRAIRIE 44.85N 93.46W
03/04/2013 M1.5 INCH HENNEPIN MN PUBLIC
&&
AJZWinter Storm, St. Croix
- When
- March 4, 12:00 PM CST to March 5, 12:00 PM CST
- Where
- St. Croix forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.034, -92.453 (the zone’s center; the record gives no point)
Several weather observers across the county reported between 6 to 8 inches of snowfall that started early Monday afternoon, and lasted through midday Tuesday, March 5th.
Winter Storm, Pierce
- When
- March 4, 12:00 PM CST to March 5, 12:00 PM CST
- Where
- Pierce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.720, -92.422 (the zone’s center; the record gives no point)
Several weather observers across the county reported between 6 to 10 inches of snowfall that started early Monday afternoon, and lasted through midday Tuesday, March 5th.
Winter Storm, Pepin
- When
- March 4, 12:00 PM CST to March 5, 12:00 PM CST
- Where
- Pepin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.483, -92.150 (the zone’s center; the record gives no point)
Several weather observers across the county reported between 6 to 10 inches of snowfall that started early Monday afternoon, and lasted through midday Tuesday, March 5th.
Winter Storm, Polk
- When
- March 4, 12:00 PM CST to March 5, 12:00 PM CST
- Where
- Polk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.461, -92.441 (the zone’s center; the record gives no point)
Several weather observers across the county reported between 6 to 8 inches of snowfall that started early Monday afternoon, and lasted through midday Tuesday, March 5th.
Winter Storm, Dunn
- When
- March 4, 12:00 PM CST to March 5, 12:00 PM CST
- Where
- Dunn forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.947, -91.896 (the zone’s center; the record gives no point)
Several weather observers across the county reported between 6 to 8 inches of snowfall that started early Monday afternoon, and lasted through midday Tuesday, March 5th.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Florida, March 4, 2013$3.0 million · 1 event
- High Surf in Hawaii, March 4 to 5, 201313 events
- Winter Storm in Iowa, March 4 to 5, 201313 events
- Heavy Snow in Minnesota, March 4 to 5, 201311 events
- High Wind in South Dakota, March 4, 201359 kt wind · 11 events
- Strong Wind in Louisiana, March 4, 2013$15,000 · 2 events
- Heavy Snow in Wisconsin, March 4 to 5, 20139 events
- Winter Storm in Illinois, March 4 to 6, 20138 events
- Heavy Snow in Iowa, March 4 to 5, 20137 events
- Heavy Snow in Minnesota, March 4 to 5, 20137 events
- Frost and Freeze in Florida, March 4, 20135 events
- Strong Wind in Mississippi, March 4 to 5, 2013$11,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428386, 428387, 428388, 428389, 428390.